Alert archive / Wyoming / Flash Flood Warnings in 2007
Flash Flood Warning 6, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 19, 2007, 4:22 PM MDT for Natrona County, Wyoming. It was in force for 113 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 19, 2007, 4:22 PM MDT (22:22 UTC)
- Expired
- Jul 19, 2007, 6:15 PM MDT
- In force
- 113 min
- Issued by
- NWS Riverton, WY
- Area
- Whole counties
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:35 PM MDT | FLASH FLOOD | 4 W Mills, WY | SEVERAL AREAS ALONG POISON SPIDER ROAD EXPERIENCED FLOODING. THE WATER ON THE ROAD WAS ONE FOOT DEEP. |
| Jul 19, 5:35 PM MDT | FLASH FLOOD | 5 W Casper, WY | 4 TO 5 AREAS ALONG POISON SPIDER ROAD EXPERIENCED FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1012 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1781 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KRIW 192222 FFWRIW WYC025-200015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 422 PM MDT THU JUL 19 2007 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING... THIS INCLUDES THE CITIES OF...EVANSVILLE...CASPER... * UNTIL 615 PM MDT * AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED POSSIBLE FLASH FLOODING FROM A THUNDERSTORM NEAR RED BUTTES VILLAGE...OR ABOUT 7 MILES WEST OF CASPER...MOVING NORTHEAST AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARADISE VALLEY...THE CITY OF CASPER...AND CASPER MOUNTAIN. ADDITIONAL RAINFALL AMOUNTS OF ONE INCH OR MORE ARE POSSIBLE IN THE WARNED AREA. RADAR ESTIMATES THAT ONE-HALF TO ONE INCH OF RAIN HAS ALREADY FALLEN IN PORTIONS OF THE WARNED AREA. FLOOD PRONE AREAS SUCH AS CENTER STREET AND THE JACKSON CANYON FIRE AREA ARE PARTICULARLY SUSCEPTIBLE TO THE HEAVY RAIN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND DO NOT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4277 10662 4269 10633 4290 10615 4300 10647 $$ JONES
4 follow-up statements
000 WGUS75 KRIW 192237 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 437 PM MDT THU JUL 19 2007 WYC025-200015- NATRONA WY- 437 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR RED BUTTES VILLAGE...OR ABOUT 7 MILES WEST OF CASPER...DRIFTING SLOWLY NORTHEAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARADISE VALLEY...MILLS...CASPER...POISON SPIDER ROAD...EMIGRANT GAP...BESSEMER BEND...AND CASPER MOUNTAIN. AREAS AROUND THE BURN SCAR FROM THE JACKSON CANYON FIRE WILL BE IMPACTED BY THE HEAVY RAIN WHICH WILL LIKELY INCREASE RUNOFF. ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ALONG WITH HAIL ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TURN AROUND DO NOT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4277 10662 4269 10633 4290 10615 4300 10647 $$ JONES
000 WGUS75 KRIW 192317 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 517 PM MDT THU JUL 19 2007 WYC025-200015- NATRONA WY- 517 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF EMIGRANT GAP TO PARADISE VALLEY MOVING NORTH AT 10 MPH. THE HEAVIEST RAIN HAS SHIFTED TO AREAS WEST OF CASPER AND MILLS. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PARADISE VALLEY...POISON SPIDER ROAD...ZERO ROAD...SEVEN MILE ROAD...OIL CAMP ROAD...AND EMIGRANT GAP. ADDITIONAL RAINFALL AMOUNTS OF AROUND TWO INCHES ARE POSSIBLE IN AND NEAR THE AREA BETWEEN POISON SPIDER ROAD AND HIGHWAY 26 OVER THE NEXT HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLES INTO AREAS WHERE WATER COVERS THE ROAD. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4277 10662 4269 10633 4290 10615 4300 10647 $$ JONES
000 WGUS75 KRIW 192351 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 550 PM MDT THU JUL 19 2007 WYC025-200015- NATRONA WY- 550 PM MDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR EAST CENTRAL NATRONA COUNTY... AT 548 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING ALONG POISON SPIDER ROAD WEST OF CASPER. WATER ONE FOOT DEEP WAS REPORTED OVER THE ROADWAY. THE HEAVY RAIN AND HAIL HAS SHIFTED WEST AND NORTH OF THE AREA. HOWEVER...LIGHT RAINFALL OF LESS THAN ONE-TENTH OF AN INCH IS STILL POSSIBLE OVER THE NEXT HALF-HOUR. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. STAY OUT OF AREAS WHERE ROAD CLOSURES HAVE OCCURRED. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN AROUND DO NOT DROWN. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4277 10662 4269 10633 4290 10615 4300 10647 $$ JONES
000 WGUS75 KRIW 200016 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 614 PM MDT THU JUL 19 2007 WYC025-200024- NATRONA WY- 614 PM MDT THU JUL 19 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR EAST CENTRAL NATRONA COUNTY... FLOODING ALONG POISON SPIDER ROAD IS GRADAULLY RECEDING AND FURTHER FLOODING IS NOT EXPECTED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. ADDITIONAL THUNDERSTORMS IN SOUTHWEST NATRONA COUNTY WILL BE MONITORED IF THEY APPROACH THE AREA AROUND CASPER. SMALL CREEKS AND STREAMS IN THE AREAS AROUND ZERO ROAD...SEVEN MILE AND EIGHT MILE ROADS...AND POISON SPIDER ROADS WILL CONTINUE TO RUN HIGH FOR ANOTHER HOUR. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4277 10662 4269 10633 4290 10615 4300 10647 $$ JONES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:20 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 19, 3:20 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 320 PM MDT THU JUL 19 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. SHORT TERM MODELS REMAIN IN GOOD AGREEMENT WITH STAGNANT WEATHER PATTERN. OVERALL SHORT TERM FORECAST SIGNIFICANT WEATHER WILL BE SMALL SCALE LOCAL CONVECTION. LOCAL HEAVY RAINS WILL REMAIN A THREAT IN AND NEAR THE MOUNTAINS WITH SLOW MOVING TO NEAR STATIONARY THUNDERSTORMS. .LONG TERM...SUNDAY THROUGH THURSDAY MODELS ARE VERY SIMILAR IN THEIR MOVEMENT OF THE UPPER HIGH THROUGH THE MEDIUM RANGE PERIOD. THE UPPER HIGH IS FORECAST BY THE GFS...UKMET AND ECMWF TO MOVE FROM THE CENTRAL ROCKIES/WESTERN HIGH PLAINS SUNDAY INTO THE NORTHERN HIGH PLAINS/UPPER MIDWEST AREA MONDAY INTO TUESDAY AND THEN FLATTEN OR RETROGRADE BACK INTO THE CENTRAL ROCKIES WEDNESDAY INTO THURSDAY. AS THE UPPER HIGH MOVES EAST OF WYOMING EARLY NEXT WEEK...IT SHOULD OPEN THE DOOR FOR MID AND HIGH LEVEL MONSOONAL MOISTURE TO FLOW NWD THROUGH THE PERIOD SETTING THE STAGE FOR PLENTY OF DAILY THUNDERSTORMS WITH THE PEAK OCCURRING DURING THE AFTERNOON AND EVENING HOURS. WILL CONTINUE TO BUMP THE POPS UP DURING THIS PERIOD IF THIS TREND CONTINUES AGAIN TONIGHT. && .AVIATION... VFR CONDITIONS WILL PREVAIL ACROSS THE TONIGHT AND FRIDAY. THE BEST COVERAGE AND STRONGER THUNDERSTORMS WILL DEVELOP ACROSS EAST CENTRAL WYOMING THIS EVENING AFFECTING CPR AND WRL ROUTES WITH POSSIBLE MVFR CONDITIONS IN BRIEF HEAVY DOWNPOURS. DRIER AND MORE STABLE AIR WILL PUSH AGAINST THE WEST SIDE OF THE DIVIDE WITH ISOLATED STORMS PRIMARILY DEVELOPING ALONG THE EAST SLOPES AND SOUTHWEST WYOMING IN THE VICINITY OF COD...LND AND RKS. && .FIRE WEATHER... HIGH PRESSURE RIDGE ALOFT REMAINS STALLED OVER THE AREA WITH MONSOON MOISTURE OVER THE AREA. THE MOISTURE IS MORE ABUNDANT OVER THE SOUTH AND EAST WITH THE LEAST MOISTURE OVER THE NORTHWEST. AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE A THREAT WITH THE GREATEST COVERAGE OVER THE MOUNTAINOUS AREAS. LITTLE CHANGE IN TEMPERATES AND RELATIVE HUMIDITY ARE EXPECTED THROUGH SATURDAY. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...C.BAKER LONG TERM...SKRBAC AVIATION...SMITH FIRE WEATHER...C.BAKER
Hazardous weather outlook, Jul 19, 3:17 PM MDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 317 PM MDT THU JUL 19 2007 WYZ020-022-192200- CASPER MOUNTAIN-NATRONA COUNTY LOWER ELEVATIONS- 317 PM MDT THU JUL 19 2007 SIGNIFICANT THUNDERSTORM ACTIVITY WILL BE MOVING WEST INTO THE EASTERN PORTIONS OF THE CASPER METRO AREA THROUGH 345 PM. ALSO... ANOTHER AREA OF THUNDERSTORMS WILL BE TRACKING NORTHEAST ALONG HIGHWAY 220 ACROSS INDEPENDENCE ROCK AND ALCOVA THROUGH 400 PM.. YET A THIRD CLUSTER OF THUNDERSTORMS WILL BE TRACKING NORTHEAST ACROSS WEST CENTRAL NATRONA COUNTY AND WILL TRACK ACROSS HIGHWAY 26 NEAR HIGHLAND THROUGH 400 PM. THESE STORMS MAY PRODUCE SMALL HAIL...WIND GUSTS OF 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. LIPSON
In the hours before
Local storm report, Jul 19, 2:28 PM MDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
228 PM MDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL 16 W BUFFALO 44.34N 107.04W
07/19/2007 E0.88 INCH JOHNSON WY PUBLIC
HAIL WAS ACCOMPANIED BY VERY HEAVY RAIN.
&&
DLIPSONThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:01 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 44 min |
| Jul 19, 2:35 PM MDT | Flash Flood Warning | RIW | Johnson | 4 hr |
| Jul 19, 3:48 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 42 min |
| Jul 19, 4:14 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 61 min |
| Jul 19, 4:36 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 39 min |
| Jul 19, 5:15 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 60 min |
| Jul 19, 5:25 PM MDT | Tornado Warning | RIW | Johnson | 65 min |
| Jul 19, 5:31 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 59 min |
Nearby
Flash Flood Warnings in Wyoming, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.